Alert archive / Mississippi / Flash Flood Watches in 2014
Flash Flood Watch 9, NWS Jackson, MS
NWS Jackson, MS issued this flash flood watch at Jun 9, 2014, 11:43 AM CDT for 31 counties in Mississippi; 9 parishes in Louisiana; Ashley County, Chicot County, Arkansas. It took effect at Jun 9, 2014, 4:00 PM CDT. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2014, 11:43 AM CDT (16:43 UTC)
- In effect from
- Jun 9, 2014, 4:00 PM CDT
- Expired
- Jun 10, 2014, 7:00 PM CDT
- In force
- 27 hr
- Issued by
- NWS Jackson, MS
- Flood severity
- None
All 42 counties
Ashley County, AR, Chicot County, AR, Catahoula Parish, LA, Concordia Parish, LA, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Adams County, MS, Attala County, MS, Bolivar County, MS, Carroll County, MS, Choctaw County, MS, Claiborne County, MS, Clay County, MS, Copiah County, MS, Grenada County, MS, Hinds County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Jefferson County, MS, Leake County, MS, Leflore County, MS, Lowndes County, MS, Madison County, MS, Montgomery County, MS, Neshoba County, MS, Noxubee County, MS, Oktibbeha County, MS, Rankin County, MS, Scott County, MS, Sharkey County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS, Webster County, MS, Winston County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 70 km from the middle of the area, began a volume at 16:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 4.7 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1036 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 769 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
228 WGUS64 KJAN 091643 FFAJAN URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE JACKSON MS 1143 AM CDT MON JUN 9 2014 ...PERIODS OF HEAVY RAIN LIKELY TODAY THROUGH MUCH OF TUESDAY... THE NORTH CENTRAL PORTIONS OF MISSISSIPPI HAVE RECEIVED ANYWHERE FROM 4-7 INCHES OF RAINFALL OVER THE PAST 24 HOURS. A COUPLE OF MORE ROUNDS OF HEAVY SHOWERS AND THUNDERSTORMS ARE LIKELY FOR THIS SAME AREA THROUGH TUESDAY AFTERNOON. MSZ018-019-025>033-100045- /O.NEW.KJAN.FF.A.0009.140609T2100Z-140611T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY- LOWNDES-CHOCTAW-OKTIBBEHA- INCLUDING THE CITIES OF...CLEVELAND...INDIANOLA...RULEVILLE... GREENWOOD...GRENADA...VAIDEN...NORTH CARROLLTON...CARROLLTON... WINONA...EUPORA...MABEN...MATHISTON...WEST POINT...COLUMBUS... ACKERMAN...WEIR...STARKVILLE 1143 AM CDT MON JUN 9 2014 ...FLASH FLOOD WATCH IN EFFECT FROM 4 PM CDT THIS AFTERNOON THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI AND NORTHWEST MISSISSIPPI. * FROM 4 PM CDT THIS AFTERNOON THROUGH TUESDAY EVENING * RAINFALL TOTALS OF 2-4 INCHES WITH LOCALLY HIGHER AMOUNTS OF 5 TO 6 INCHES WILL BE POSSIBLE. * HEAVY DOWNPOURS WILL BE CAPABLE OF 1 TO 2 INCHES PER HOUR WITH QUICK BURSTS OF HEAVY RAIN AND COULD QUICKLY CAUSE FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ 15
1 follow-up statement
759 WGUS64 KJAN 100147 FFAJAN URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE JACKSON MS 847 PM CDT MON JUN 9 2014 ...MORE STORMS EXPECTED LATER TONIGHT... ANOTHER ROUND OF RAIN AND STORMS ARE EXPECTED ACROSS THE WATCH AREA LATER TONIGHT. HEAVY RAINFALL WILL FALL ACROSS AREAS THAT HAVE RECENTLY SEEN HEAVY RAINFALL AND THIS WILL INCREASE THE THREAT OF FLASH FLOODING. MSZ018-019-025>033-101000- /O.NEW.KJAN.FF.A.0010.140610T2300Z-140611T0000Z/ /O.EXT.KJAN.FF.A.0009.000000T0000Z-140610T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY- LOWNDES-CHOCTAW-OKTIBBEHA- INCLUDING THE CITIES OF...CLEVELAND...INDIANOLA...RULEVILLE... GREENWOOD...GRENADA...VAIDEN...NORTH CARROLLTON...CARROLLTON... WINONA...EUPORA...MABEN...MATHISTON...WEST POINT...COLUMBUS... ACKERMAN...WEIR...STARKVILLE 847 PM CDT MON JUN 9 2014 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH TUESDAY MORNING... ...FLASH FLOOD WATCH IN EFFECT TUESDAY EVENING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI... NORTHEAST MISSISSIPPI AND NORTHWEST MISSISSIPPI. * THROUGH TUESDAY MORNING * RAINFALL TOTALS OF 2-4 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * HEAVY DOWNPOURS WILL BE CAPABLE OF 1 TO 2 INCHES PER HOUR WITH QUICK BURSTS OF HEAVY RAIN AND COULD QUICKLY CAUSE FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ ARZ074-075-LAZ007>009-015-016-023>026-MSZ034>045-047>050-053-054- 059-060-101000- /O.EXB.KJAN.FF.A.0009.000000T0000Z-140610T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WASHINGTON- HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO- MADISON MS-LEAKE-NESHOBA-WARREN-HINDS-RANKIN-SCOTT-CLAIBORNE- COPIAH-JEFFERSON-ADAMS- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI... TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON... ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY... GREENVILLE...BELZONI...ISOLA...DURANT...TCHULA...LEXINGTON... PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON... BROOKSVILLE...MAYERSVILLE...ROLLING FORK...ANGUILLA... YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE... PHILADELPHIA...PEARL RIVER...VICKSBURG...JACKSON...PEARL... BRANDON...RICHLAND...FOREST...MORTON...PORT GIBSON... CRYSTAL SPRINGS...HAZLEHURST...WESSON...FAYETTE...NATCHEZ 847 PM CDT MON JUN 9 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN JACKSON HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF SOUTHEAST ARKANSAS... NORTHEAST LOUISIANA AND MISSISSIPPI. * THROUGH TUESDAY MORNING * RAINFALL TOTALS OF 2-4 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * HEAVY DOWNPOURS WILL BE CAPABLE OF 1 TO 2 INCHES PER HOUR WITH QUICK BURSTS OF HEAVY RAIN AND COULD QUICKLY CAUSE FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ CME
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood watch went out at Jun 9, 11:20 AM CDT, 23 minutes earlier.
Area forecast discussion, Jun 9, 11:20 AM CDT, 23 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1120 AM CDT MON JUN 9 2014 .UPDATE...INCREASED POPS FOR CENTRAL MS TOWARDS THE I-20 CORRIDOR THROUGH THE LATE MORNING/EARLY AFTN AND LOWER TEMPS OWING TO CONVECTIVELY COOLED AREA ALONG HIGHWAY 82 CORRIDOR IN THE NEAT TERM. HEAVY RAIN AND SEVERE WORDING WERE ADDED FOR AREAS NORTH OF I-20 TO THE THUNDERSTORM WORDING FOR LATE THIS AFTN AND EVENING AS EXPECTED COMPLEX OF STORMS MOVES THROUGH. .DISCUSSION... HEAVY RAIN FELL OVER PORTIONS OF THE 82 CORRIDOR EARLY THIS MORNING FROM A STALLED OUTFLOW BOUNDARY COUPLED WITH WEAK ISENTROPIC GLIDE OVERTOP ALLOWING FOR 2-4 INCHES ACCUMULATIONS TO OCCUR. RESULTANT COLD POOL FROM THIS RAIN IS PUSHING SOUTH TOWARDS THE I-20 CORRIDOR AND IS SERVING AS A CONVERGENT FOCUS FOR SHOWER DEVELOPMENT. AS WE DESTABILIZE THIS BOUNDARY WILL SLOWLY WASH OUT IN CENTRAL AND EAST MS WHILE GENERAL DIURNAL TSTORMS DEVELOP. THIS COLD POOL INTERSECTS A WELL PRONOUNCED LINEAR TSTORM COMPLEX NOW IN THE THE ARKLATEX ATTENDANT TO A WELL DEFINED S/WV TROUGH WITH INCREASING MID LEVEL FLOW 40-50 KT AND LOCALIZED POCKETS OF ENHANCED SRH /200-300 M2/S2 NEAR THE INTERSECTION. WITH PROGGED DESTABILIZATION NEAR 2000 J/KG MLCAPE...THIS ENVIRONMENT WILL SUPPORT STRONG TO SEVERE STORMS CAPABLE OF DAMAGING WINDS OF 60 MPH QUARTER SIZED HAIL AND ONE OR TWO TORNADOES CAN NOT BE RULED OUT. GREATEST TORNADO RISK WILL BE IN AR TOWARDS THE FAR NW DELTA WHERE LOW-LVL SHEAR WILL BE MAXIMIZED. FOR TIMING...LINE WILL ENCROACH ON MS RIVER NEAR 4-5PM BE NEAR THE I-55 CORRIDOR NEAR 7-8PM AND EAST MS TOWARDS 9-11PM. ALSO OF NOTE IS CONTEMPLATION OF A FLASH FLOOD WATCH...GIVEN RAIN THIS MORNING AND EXPECTED TOTALS FROM NEXT 24 HOURS...FEEL A FLASH FLOOD WATCH MAY BE NECESSARY FOR N/NW PORTIONS OF THE REGION. WILL EVALUATE LATEST GUIDANCE FOR FINAL DETERMINATION. /ALLEN/ && .AVIATION...ALL SITES ARE CURRENTLY VFR THIS MORNING AND THIS WILL CONTINUE FOR THE NEXT FEW HOURS. SHORES AND THUNDERSTORMS WILL MOVE INTO THE WESTERN PORTIONS OF THE AREA THIS AFTERNOON AND EVENTUALLY INTO THE CENTRAL AND EASTERN PORTIONS THIS AFTERNOON INTO EARLY EVENING. EXPECT MVFR POSSIBLY IFR CONDITIONS IN INTERMITTENT STORMS AS THEY MOVE ACROSS THE AREA. CHANCES FOR SHOWERS AND STORMS WILL CONTINUE THROUGH MUCH OF THE PERIOD. WINDS WILL AGAIN BE SOUTHERLY TODAY BETWEEN 5-10 KNOTS. EXPECTED GUSTY WINDS IN AND AROUND ANY CONVECTION. /15/ && .PREV DISCUSSION... /ISSUED 419 AM CDT MON JUN 9 2014/ SHORT TERM...TODAY THROUGH TUESDAY NIGHT...AN ACTIVE PATTERN CONTINUES ACROSS THE FORECAST AREA OVER THE NEXT 48 HOURS WITH AT LEAST A FEW MORE ROUNDS OF SHOWERS AND STORMS EXPECTED DURING THE PERIOD. CONVECTION HAS WEAKENED A BIT THROUGH THE NIGHT AS IT'S MOVED EAST ACROSS THE NORTHERN HALF OF THE CWA. WITH A FRONT HUNG UP ACROSS NORTH MISSISSIPPI...SCATTERED CONVECTION SHOULD CONTINUE TO PLAGUE LOCATIONS ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR THIS MORNING INTO THE AFTERNOON. AS WE MOVE THROUGH THE MID-AFTERNOON AND EVENING HOURS...CONVECTION SHOULD BEGIN INCREASING ACROSS THE AREA...PARTICULARLY IN THE WEST...AS A RESULT OF DAYTIME HEATING IN ADVANCE OF A DISTURBANCE ROTATING AROUND AN UPPER LOW AND AHEAD OF ITS ATTENDANT COLD FRONT APPROACHING FROM THE WEST. THIS LOOKS TO BE THE CAUSE FOR ANOTHER ROUND OF STORMS THAT'LL AFFECT THE CWA FROM LATE THIS AFTERNOON INTO LATE TONIGHT...PRIMARILY ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR. AGAIN...WITH SUFFICIENT INSTABILITY AND ADEQUATE WIND SHEAR SOME SEVERE STORMS ARE POSSIBLE WITH DAMAGING WINDS BEING THE PRIMARY CONCERN TODAY. WHILE LAPSE RATES WILL BE MARGINAL...HAIL RANGING FROM DIME TO QUARTER SIZE CAN'T BE RULED OUT EITHER. IN ADDITION... WITH SUCH A DEEPLY MOIST AIR MASS OVER THE REGION...ANY ACTIVITY WILL LIKELY PRODUCE SOME HEAVY DOWNPOURS. ACTIVITY OVERNIGHT TONIGHT SHOULD WEAKEN A BIT AS A RESULT OF DIURNAL MINS AND WEAKENING ASCENT. HOWEVER...WITH THE COLD FRONT AND UPPER LOW KNOCKING ON OUR DOOR JUST WEST OF THE CWA BY DAY BREAK TUESDAY...SHOWERS AND STORMS IN THE FORM OF A SQUALL-LINE SHOULD BEGIN MOVING INTO MY WESTERN ZONES TUESDAY MORNING...AND SHIFTING EASTWARD THROUGH THE COURSE OF TUESDAY INTO TUESDAY NIGHT AS THE FRONT AND UPPER TROUGH PUSH INTO AND THROUGH THE CWA. THE POTENTIAL FOR SEVERE STORMS WILL ALSO EXIST ON TUESDAY AS THIS LINE ADVANCES EAST ACROSS THE CWA. ONCE AGAIN...ADEQUATE INSTABILITY AND WINDS SHEAR WILL RESULT IN THE PRIMARY HAZARD BEING DAMAGING WINDS. LAPSE RATES WILL AGAIN BE MARGINAL...AND HAIL CAN'T BE RULED OUT...PARTICULARLY ACROSS SOUTH MISSISSIPPI WHERE SLIGHTLY BETTER INSTABILITY AND LAPSE RATES WILL EXIST. ALSO...WITH THESE MULTIPLE ROUNDS OF CONVECTION EXPECTED IN SUCH A MOIST AIR MASS AND HEAVY RAINFALL POSSIBLE WITH ANY ACTIVITY...A FLASH FLOOD WATCH MAY BE NEEDED ACROSS A PORTION OF THE CWA AT SOME POINT. /19/ LONG TERM...WEDNESDAY THROUGH MONDAY...COME WEDNESDAY MORNING THE CLOSED LOW WILL BE OVER THE MID MISSISSIPPI VALLEY WITH THE MID LEVEL TROUGH AXIS EXTENDING SOUTH OVER OUR CWA. THE LOW WILL OPEN UP AND WEAKEN AS THE TROUGH SHIFTS EAST OF OUR CWA THROUGH THE DAY. PWS WILL STILL BE AROUND AN INCH AN A HALF WEDNESDAY MORNING AND DECREASE TO NEAR AN INCH DURING THE AFTERNOON AS THE TROUGH AXIS SHIFTS EAST. INSTABILITY LOOKS TO BE LIMITED TO MAINLY SOUTH OF INTERSTATE 20. THERE WILL STILL BE SOME PRECIPITATION IN THE EAST DURING THE EARLY EVENING HOURS BUT THE RAIN WILL END OVERNIGHT. WEAK SHORTWAVE RIDGING WILL MOVE OVER OUR CWA THURSDAY. SURFACE RIDGING ALONG THE NORTHERN GULF WILL MAINTAIN LOW LEVEL MOISTURE AND A FEW STORMS WILL BE POSSIBLE DURING MAX HEATING THURSDAY. THIS ACTIVITY WILL DISSIPATE THURSDAY EVENING WITH THE LOSS OF DAYTIME HEATING BUT ANOTHER SHORTWAVE APPROACHING FROM THE NORTHWEST WILL MAINTAIN RAIN CHANCES OVERNIGHT ACROSS THE NORTHWEST PORTIONS OF OUR AREA. RAIN CHANCES WILL INCREASE FRIDAY BUT MODELS DIFFER WITH THE EVOLUTION OF THIS WAVE. THE GFS HAS A DEEPER SURFACE LOW WHILE THE ECMWF CLOSES OFF A WEAK MID LEVEL LOW OVER OUR CWA FRIDAY. THE GFS IS DRIER BY SATURDAY FOR OUR NORTHERN ZONES BY DROPPING THE COLD FRONT SOUTH OF INTERSTATE 20 FRIDAY AND THEN STALLING IT SATURDAY ACROSS OUR SOUTHERN ZONES. THE ECMWF STALLS A MUCH WEAKER FRONT JUST NORTH OF OUR AREA AND IS SLOW IN MOVING THE CLOSED LOW NORTH OF OUR CWA SUNDAY. THIS WOULD KEEP RAIN CHANCES OVER MOST OF OUR CWA INTO SUNDAY. HAVE LEANED TOWARD THE ECMWF THIS FCST AND GONE ABOVE GFSMOS POPS NEXT WEEKEND. MID LEVEL RIDGING STRENGTHENS OVER OUR CWA FROM THE SOUTHWEST WHILE SURFACE RIDGING CONTINUES JUST SOUTH OF OUR CWA ALONG THE GULF COAST. DIURNALLY DRIVEN ISOLATED TO SCATTERED COVERAGE OF STORMS IS EXPECTED. /22/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 87 71 84 67 / 48 80 59 41 MERIDIAN 88 71 84 67 / 41 62 58 55 VICKSBURG 88 71 84 65 / 70 88 52 29 HATTIESBURG 89 74 86 69 / 21 25 59 41 NATCHEZ 87 72 84 67 / 47 47 63 26 GREENVILLE 85 71 83 66 / 100 97 40 26 GREENWOOD 85 71 83 65 / 79 96 49 36 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && ALLEN/15/19/22
Hazardous weather outlook, Jun 9, 6:05 AM CDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 605 AM CDT MON JUN 9 2014 ARZ074-075-LAZ007>009-015-016-023>025-MSZ034>045-047-048-053- 092200- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-WASHINGTON-HUMPHREYS- HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS- LEAKE-NESHOBA-WARREN-HINDS-CLAIBORNE- 605 AM CDT MON JUN 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...AND SOUTHWEST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT... SEVERE THUNDERSTORMS RISK...LIMITED TIMING...TODAY THROUGH TONIGHT... SOME SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON THROUGH TONIGHT. WIND GUSTS TO 60 MPH WILL BE THE PRIMARY HAZARD...BUT HAIL CANNOT BE RULED OUT. A WEAK FRONT NEAR THE NORTHERN HALF OF THE AREA...DAY TIME HEATING...AND SUBTLE EAST NORTHEAST MOVING UPPER LEVEL DISTURBANCES WILL ALL HELP TO CONTINUE THE INITIATION OF STORMS THIS AFTERNOON INTO TONIGHT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH AND HAIL ARE POSSIBLE FOR THE ENTIRE OUTLOOK AREA ON TUESDAY...AS A COLD FRONT PUSHES EAST INTO THE AREA. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY THROUGH TUESDAY. MSZ018-019-025>033-092200- BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY- LOWNDES-CHOCTAW-OKTIBBEHA- 605 AM CDT MON JUN 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...AND NORTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT... SEVERE THUNDERSTORMS RISK...LIMITED TIMING...TODAY THROUGH TONIGHT FLOODING RISK...LIMITED TIMING...TODAY THROUGH TONIGHT SOME SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON THROUGH TONIGHT. WIND GUSTS TO 60 MPH WILL BE THE PRIMARY HAZARD...BUT HAIL CANNOT BE RULED OUT. A WEAK FRONT NEAR THE NORTHERN HALF OF THE AREA...DAY TIME HEATING...AND SUBTLE EAST NORTHEAST MOVING UPPER LEVEL DISTURBANCES WILL ALL HELP TO CONTINUE THE INITIATION OF STORMS THIS AFTERNOON INTO TONIGHT. HEAVY RAINFALL RESULTING IN LOCALIZED FLASH FLOODING IS ALSO POSSIBLE ACROSS THE AREA TODAY INTO TONIGHT AS A COUPLE OF ROUNDS OF SHOWERS AND STORMS ARE EXPECTED TO MOVE ACROSS THE AREA. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH AND HAIL ARE POSSIBLE FOR THE ENTIRE OUTLOOK AREA ON TUESDAY...AS A COLD FRONT PUSHES EAST INTO THE AREA. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY THROUGH TUESDAY. LAZ026-MSZ046-049>052-054>066-072>074-092200- CONCORDIA-KEMPER-RANKIN-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON- SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 605 AM CDT MON JUN 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH AND HAIL ARE POSSIBLE FOR THE ENTIRE OUTLOOK AREA ON TUESDAY...AS A COLD FRONT PUSHES EAST INTO THE AREA. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TUESDAY. 19 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. HIGH...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG ...ADDITIONAL URLS FOR FLOODING ISSUES... LOWER MISSISSIPPI RIVER RFC HOME PAGE... WWW.SRH.NOAA.GOV/LMRFC/ NWS SIGNIFICANT RIVER FLOOD OUTLOOK... WWW.HPC.NCEP.NOAA.GOV/NATIONALFLOODOUTLOOK/INDEX.HTML WPC DAY 1 THROUGH 3 EXCESSIVE RAINFALL... WWW.HPC.NCEP.NOAA.GOV/QPF/EXCESS_RAIN.SHTML WPC EXCESSIVE RAINFALL DISCUSSION... WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFERD.HTML WPC DAY 1 THROUGH 7 QPF... WWW.HPC.NCEP.NOAA.GOV/QPF/QPF2.SHTML WPC QPF DISCUSSION... WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFHSD.HTML NWS JAN OBSERVED PRECIPITATION IMAGES... WWW.SRH.NOAA.GOV/JAN/?N=PRECIPMAPS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Jun 9, 6:07 AM CDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
607 AM CDT MON JUN 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM TSTM WND DMG 10 S PHILADELPHIA 32.63N 89.11W
06/09/2014 NESHOBA MS EMERGENCY MNGR
TREES DOWN ACROSS SOUTHERN PORTIONS OF THE COUNTY
INCLUDING A TREE DOWNED ON A MOBILE HOME TRAPPING A THREE
YEAR OLD.
&&
MMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:01 PM CDT | Special Weather Statement | JAN | Noxubee | 29 min |
| Jun 8, 7:02 PM CDT | Severe Thunderstorm Warning | JAN | Grenada, Montgomery, Webster | 43 min |
| Jun 8, 7:43 PM CDT | Special Weather Statement | JAN | Webster | 32 min |
| Jun 8, 9:14 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena | 61 min |
| Jun 8, 10:14 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Issaquena, Sharkey, Yazoo | 61 min |
| Jun 8, 10:59 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Leflore, Sunflower | 61 min |
| Jun 8, 11:11 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 64 min |
| Jun 8, 11:45 PM CDT | Special Weather Statement | JAN | Hinds | 30 min |
| Jun 9, 12:01 AM CDT | Special Weather Statement | JAN | Carroll, Montgomery | 59 min |
| Jun 9, 12:07 AM CDT | Special Weather Statement | JAN | Madison | 43 min |
| Jun 9, 12:23 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin | 52 min |
| Jun 9, 12:46 AM CDT | Special Weather Statement | JAN | Grenada | 19 min |
| Jun 9, 1:04 AM CDT | Severe Thunderstorm Warning | JAN | Leake, Scott | 56 min |
| Jun 9, 1:28 AM CDT | Severe Thunderstorm Warning | JAN | Neshoba, Newton | 62 min |
| Jun 9, 5:50 AM CDT | Flash Flood Warning | JAN | Carroll, Grenada, Leflore, Montgomery | 3 hr |
| Jun 9, 12:19 PM CDT | Special Weather Statement | JAN | Holmes | 31 min |
| Jun 9, 1:41 PM CDT | River Flood Warning | JAN | Clay | 6 days |
| Jun 9, 1:42 PM CDT | River Flood Warning | JAN | Carroll, Leflore | 3 days |
| Jun 9, 2:31 PM CDT | Special Weather Statement | JAN | Bolivar | 44 min |
| Jun 9, 3:23 PM CDT | Special Weather Statement | JAN | Washington | 32 min |
| Jun 9, 3:39 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 51 min |
| Jun 9, 3:48 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 57 min |
| Jun 9, 3:54 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren, Washington, Yazoo | 51 min |
| Jun 9, 4:17 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Hinds, Warren, Yazoo | 58 min |
| Jun 9, 4:22 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Humphreys, Leflore, Sunflower | 41 min |
| Jun 9, 4:26 PM CDT | Special Weather Statement | JAN | Smith | 29 min |
| Jun 9, 4:40 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Holmes, Leflore, Yazoo | 65 min |
| Jun 9, 4:43 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Hinds, Jefferson, Warren | 62 min |
| Jun 9, 4:49 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Holmes, Madison, Rankin, Yazoo | 56 min |
| Jun 9, 4:52 PM CDT | Severe Thunderstorm Warning | JAN | Simpson, Smith | 36 min |
| Jun 9, 4:55 PM CDT | Special Weather Statement | JAN | Webster | 45 min |
| Jun 9, 5:03 PM CDT | Severe Thunderstorm Warning | JAN | Webster | 57 min |
| Jun 9, 5:09 PM CDT | Severe Thunderstorm Warning | JAN | Newton, Scott | 46 min |
| Jun 9, 5:10 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison, Rankin, Scott | 65 min |
| Jun 9, 5:17 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Grenada, Holmes, Montgomery | 58 min |
| Jun 9, 5:32 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Webster | 58 min |
| Jun 9, 5:45 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake, Madison, Rankin, Scott | 60 min |
| Jun 9, 5:49 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Montgomery, Winston | 41 min |
| Jun 9, 6:07 PM CDT | Severe Thunderstorm Warning | JAN | Simpson, Smith | 38 min |
| Jun 9, 6:18 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Clay, Montgomery, Oktibbeha, Webster and 1 more | 57 min |
| Jun 9, 6:23 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba, Newton | 67 min |
| Jun 9, 6:53 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Noxubee, Oktibbeha, Winston | 52 min |
| Jun 8, 7:30 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 75 min |
| Jun 8, 8:26 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse, West Carroll | 64 min |
| Jun 9, 2:39 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Morehouse, Richland | 51 min |
| Jun 9, 3:00 PM CDT | Special Weather Statement | JAN | East Carroll | 30 min |
| Jun 9, 3:08 PM CDT | Severe Thunderstorm Warning | JAN | Franklin | 52 min |
| Jun 9, 3:17 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll, West Carroll | 43 min |
| Jun 9, 3:30 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll, Franklin, Madison, Richland | 45 min |
| Jun 9, 3:31 PM CDT | Special Weather Statement | JAN | Tensas | 29 min |
| Jun 8, 8:56 PM CDT | Special Weather Statement | JAN | Ashley | 44 min |
| Jun 8, 9:29 PM CDT | Special Weather Statement | JAN | Chicot | 61 min |
| Jun 9, 12:51 PM CDT | Special Weather Statement | JAN | Ashley | 44 min |
| Jun 9, 2:12 PM CDT | Special Weather Statement | JAN | Ashley | 43 min |
Nearby
Flash Flood Watches in Mississippi, 2014Flash Flood Watches in Louisiana, 2014Flash Flood Watches in Arkansas, 2014Every flash flood watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.